Rachel Emily Taylor

AHRC-funded Ph.D. Researcher
Sheffield Hallam University
Participates in 1 Session
Rachel Emily Taylor is a fine artist, lecturer and AHRC Ph.D. researcher.

The daughter of a porcelain doll-maker, Rachel was born in Sydney, Australia before moving with her family to Konongo, Ghana and then to the North Yorkshire moors in England.

After completing a degree at University of the Arts London (BA Hons) she went on to study at the Royal College of Art (MA), during which she was awarded the Peter Gordon Pickard Award to travel to Rome. Upon obtaining her MA, and working as a professional artist, she began her Fine Art (practice-based) Ph.D. AHRC studentship in 2014 with the Heritage Consortium. The title of her Ph.D. research is Heritage as Process: Constructing the Historical Child’s Voice through Art Practice.

Alongside her current research, Rachel is a Lecturer in Studio Practice at University of the Arts London. Rachel has presented papers at: “Performing the Archive” at NUI Galway; “Method Conference” at Sheffield Hallam University; and “Annual Heritage Consortium Conference” at Huddersfield University.

Rachel has exhibited across the UK: at the Rag Factory in London, the Tetley in Leeds, The Old Joint Stock in Birmingham, Bank Street Arts in Sheffield and the Egg Suite in Manchester, amongst others. 

Rachel has undertaken artist residencies in Malta, New York and Belgium. She has been funded by the British Council to be exhibited internationally and was awarded a Grant for the Arts by Arts Council England in 2015 and 2016.

Alongside exhibiting Rachel has fostered a close relationship with Museums. She has facilitated workshops and performed as a live artist at the Wellcome Collection, the British Museum, the Victoria and Albert Museum and the Design Museum. As part of her Ph.D. research, she has undertaken an artist residency at the Museum of Witchcraft.

Rachel Emily Taylor is the current artist in resident at the Foundling Museum in London (supported by the AHRC), with a closing event on Friday 14th October 2016.

www.rachelemilytaylor.co.uk

Read more about Rachel's Ph.D. research here: 

https://www.shu.ac.uk/research/specialisms/cultural-communication-and-computing-research-institute/what-we-do/projects/fine-art/research-degree-project-heritage-as-process-constructing-the-historical-childs-voice

Sessions in which Rachel Emily Taylor participates

Tuesday 7 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)

Sessions in which Rachel Emily Taylor attends

Friday 3 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
12:30
12:30
Welcome Coffee 5 hours, 12:30 - 17:30

UQAM, pavillon J.-A. De Sève (DS) - DS Ground Floor Hall

Pause

Research Development Seminar with Laurajane Smith and Gary Campbell: Heritage and Museum Studies, Sociology 3 hours, 12:30 - 15:30 , Signup required

UQAM, pavillon du Faubourg (DC) - DC-2300

Workshop

Registration 5 hours, 12:30 - 17:30

UQAM, pavillon J.-A. De Sève (DS) - DS Main hall

17:00
17:00
Opening Ceremony and Cocktail 2 hours 30 minutes, 17:00 - 19:30 , Signup required

Concordia, Grey Nuns Motherhouse (GN) - Former Chapel

Cocktail

Tim Winter, Deakin University (Potential)

Lucie Morisset, Canada Research Chair in Urban Heritage (Potential)

Clarence Epstein, Concordia University (Moderator)

Christine Zachary-Deom (Participant)

Luc Noppen, Canada Research Chair in Urban Heritage (Participant)

Serge Joyal (Participant)

19:30
19:30

Concordia, Grey Nuns Motherhouse (GN) - GN 1210

Research-Creation

Cynthia Hammond, Concordia University, Department of Art History, Canada (Moderator)

Saturday 4 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
8:00
8:00
Morning Coffee 2 hours, 8:00 - 10:00

UQAM, pavillon J.-A. De Sève (DS) - DS Ground Floor Hall

Pause

9:00
9:00
Keynote : What does heritage change? Le patrimoine, ça change quoi? (Lucie K. Morisset) 1 hour, 9:00 - 10:00 , Signup required

UQAM, pavillon Judith-Jasmin (J) - Salle Alfred-Laliberté

Keynote with simultaneous translation / Conférence avec traduction simultanée

Lucie Morisset, Canada Research Chair in Urban Heritage (Moderator)

11:00
11:00

Paper

Leonie Wieser, Northumbria University (Participant)

The Artistry of Heritage 6 hours, 11:00 - 17:00

UQAM, pavillon J.-A. De Sève (DS) - DS-M460

Regular session

Carla Taunton, Nova Scotia College of Art and Design University, Division of Art History and Critical Studies, Canada (Moderator)

Andrea Terry, Lakehead University (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-1540

Regular session

Arthur McIvor, Univ Strathclyde (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-M340

Regular session

Philippe Dubé, CÉLAT (Participant)

Paper

Nick Cass, University of Leeds, United Kingdom (Participant)

Paper

Leah Decter, Queen's University (Participant)

Paper

Susan Ashley, Northumbria University (Participant)

13:30
13:30
Cultural Heritage and the Working Class 1 hour 30 minutes, 13:30 - 15:00

UQAM, pavillon J.-A. De Sève (DS) - DS-1540

Regular session

Steven High, Centre for Oral History and Digital Storytelling (Moderator)

Laurajane Smith, Australian National University (Moderator)

Paper

Laurajane Smith, Australian National University (Participant)

17:00
17:00
Smoked meat in questions 1 hour, 17:00 - 18:00

Bistro le Sanguinet - Bistro, étage principal et terrasse

Cocktail

18:30
18:30
Keynote: Is Tangible to Intangible as Formal is to Informal ? (Michael Herzfeld) 1 hour 30 minutes, 18:30 - 20:00 , Signup required

UQAM, pavillon Judith-Jasmin (J) - Salle Alfred-Laliberté

Keynote with simultaneous translation / Conférence avec traduction simultanée

Michael Herzfeld, Harvard University (Participant)

Laurajane Smith, Australian National University (Moderator)

Sunday 5 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
9:00
9:00

UQAM, pavillon J.-A. De Sève (DS) - DS-2518

Regular session

Laurajane Smith, Australian National University (Participant)

Gary Campbell, ANU (Participant)

Monday 6 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
7:00
7:00
Morning Coffee 2 hours, 7:00 - 9:00

Concordia, Engineering, Computer Science and Visual Arts Integrated Complex Building (EV) - EV Atrium

Pause

9:00
9:00

Paper

Laurajane Smith, Australian National University (Participant)

Gary Campbell, ANU (Participant)

Paper

Susan Ashley, Northumbria University (Participant)

Concordia, John Molson School of Business Building (MB) - MB 3.430

Roundtable

Jack Vandenberg, Heritage Conservation Directorate, Public Services and Procurement Canada (Participant)

John Diodati, Fournier Gersovitz Moss Drolet and Associates (Participant)

Claudine Déom, University of Montreal (Moderator)

Mardjane Amin, University of Montreal, MSc. A. Aménagement, option conservation de l'environnement bâti (Participant)

Christina Cameron, University of Montreal (Moderator)

Tracy Ireland (Participant)

Angela Garvey, ERA Architects (Participant)

Nobuko Inaba, University of Tsukuba (Participant)

Concordia, John Molson School of Business Building (MB) - MB 3.435

Regular session

Kathryn Lafrenz Samuels, University of Maryland, Department of Anthropology, United States (Moderator)

Melissa F. Baird, Michigan Technological University, Department of Social Sciences, United States (Moderator)

12:30
12:30

Concordia, John Molson School of Business Building (MB) - MB S1.255

Workshop

Lunchboxes | Boîtes à lunch 1 hour, 12:30 - 13:30

Concordia, Engineering, Computer Science and Visual Arts Integrated Complex Building (EV) - EV Atrium

Repas

13:30
13:30

Concordia, Engineering, Computer Science and Visual Arts Integrated Complex Building (EV) - EV Atrium

Event

Concordia, John Molson School of Business Building (MB) - MB 3.265

Regular session

Concordia, LB Building - LB 671 CaPSL/CEREV

Research-Creation

Hourig Attarian, Concordia University, Department of Education, Canada (Participant)

Anique Vered, Concordia University (Participant)

Nadine Blumer, Centre for Curating and Public Scholarship (CaPSL) (Participant)

Engaging Authenticity 1 hour 30 minutes, 13:30 - 15:00

Concordia, John Molson School of Business Building (MB) - MB S1.115

Research-Creation

Austin Parsons (Participant)

Tuesday 7 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
9:00
9:00

Concordia, John Molson School of Business Building (MB) - MB S1.401

Regular session

Bethany Rex, Newcastle University, United Kingdom (Moderator)

Nuala Morse, University of Manchester / University College London (Moderator)

Katherine Lloyd, Heriot-Watt University (Moderator)

Concordia, John Molson School of Business Building (MB) - MB 3.435

Regular session

Gary Campbell, ANU (Moderator)

Laurajane Smith, Australian National University (Moderator)

Concordia, John Molson School of Business Building (MB) - MB S1.435

Regular session

Martha Langford, Concordia University, Departement of Art History, Gail and Stephen A. Jarislowsky Institute for Studies in Canadian Art, Canada (Moderator)

13:30
13:30
The Lost Stories Project 1 hour 30 minutes, 13:30 - 15:00

Concordia, John Molson School of Business Building (MB) - MB 2.130

Research-Creation

Ronald Rudin (Moderator)

Lalie Douglas (Moderator)

Concordia, John Molson School of Business Building (MB) - MB S1.430

Roundtable

Angela Failler, University of Winnipeg (Participant)

Erica Lehrer, Concordia University, Canada Research Chair in Museum & Heritage Studies, Concordia University (Participant)

Heather Igloliorte, Concordia University (Participant)

Shelley Ruth Butler, McGill University, Institute for the Study of Canada (Moderator)

Monica Patterson, Carleton University (Participant)

Jennifer C. Robinson, University of Victoria (Participant)

15:30
15:30

Concordia, John Molson School of Business Building (MB) - MB S1.115

Roundtable

Susan Ashley, Northumbria University (Participant)

Marie-Claude Larouche, Université du Québec à Trois-Rivières, Département des sciences de l'éducation (Participant)

Phaedra Livingstone (Moderator)

Jennifer Carter, UQAM (Participant)